Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 21, 2013, 10:32 AM CST for Anderson County, Cherokee County, Houston County, Texas. It took effect at Dec 21, 2013, 10:54 PM CST. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 10:32 AM CST (16:32 UTC)
- In effect from
- Dec 21, 2013, 10:54 PM CST
- Expired
- Jan 5, 2014, 12:00 PM CST
- In force
- 15 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX
The radar
The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 14.05 ft at Dec 28, 2013, 6:00 AM CST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 4:29 AM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Dec 21, 4:29 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CST SAT DEC 21 2013
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE EWD PROGRESS THIS MORNING...AND IS
CURRENTLY ALONG A LINE FROM JUST S OF TYLER...TO JUST NW OF
TEXARKANA. UPPER LOW EMBEDDED IN LARGE SCALE BROAD TROF OVER THE
WRN U.S. BEGINNING TO PIVOT NEWD...AND A SFC LOW HAS DEVELOPED IN
RESPONSE ACROSS S TX JUST NE OF EAGLE PASS. SFC LOW IS EXPECTED TO
KICK NEWD ALONG THE FRONT...AS THE UPPER LOW BECOMES NEGATIVELY
TILTED AND PUNCHES ACROSS NW TX. UNCERTAINTY ABOUNDS WITH RESPECT
TO THE TEMP FCST FOR TODAY...AS THE FRONT HAS PUSHED FURTHER E
THAN ANY OF THE MODELS HAD PREVIOUSLY INDICATED. TO COMPLICATE
THINGS EVEN MORE...THE SFC LOW MAY CAUSE THE FRONT TO RETREAT
SOME...WREAKING HAVOC ON EVEN THE BEST OF FORECASTING EFFORTS.
HAVE GIVEN IT A GO BASED ON THE NAM...BUT EXPECT SEVERAL UPDATES
TODAY TO ADJUST TIMING/POSITION.
NOT MUCH HAS CHANGED WITH RESPECT TO THE POSSIBILITY OF SEVERE
WEATHER. GREATEST RISK TODAY APPEARS TO BE ACROSS N LA/SRN AR...AS
THESE AREAS HAVE THE BEST CHANCE TO HEAT UP AND MAXIMIZE
INSTABILITY. SHEAR PROFILES/HELICITY VALUES WILL BE MORE THAN
SUFFICIENT TO SUPPORT ROTATING STORMS. ADDITIONALLY...0-1 KM
HELICITY VALUES IN EXCESS OF 300 M2/S2 ARE FCST AHEAD OF THE COLD
FRONT...EMPHASIZING THE THREAT FOR TORNADOES. WILL BE ATTEMPTING
AN 18Z SOUNDING...IF WEATHER PERMITS...TO HOPEFULLY PROVIDE EVEN
MORE UNDERSTANDING OF THE THREATS.
OTHERWISE...WHILE OVERALL QPF HAS TRENDED DOWNWARD OVER THE LAST
COUPLE OF MODEL RUNS...WE MAY STILL SEE SOME ISSUES WITH FLOODING
DUE TO TRAINING STORMS ALONG THE FRONT. THUS...FF WATCH REMAINS
IN EFFECT UNTIL 6 PM.
EXPECT STORMS TO END FROM W TO E BEGINNING THIS EVENING...AND
BE COMPLETELY OUT BY EARLY SUNDAY MORNING. COOLER TEMPS EXPECTED
FOR SUNDAY IN THE WAKE OF THE FRONT...BUT THE SFC RIDGE WILL
HOLD OFF UNTIL THE BROAD TROF MOVES OVHD LATE SUNDAY. CHILLY TEMPS
EXPECTED FOR MONDAY AND TUESDAY...AS THE 1030 HIGH SETTLES IN OVER
THE REGION.
RAIN CHANCES WILL CREEP BACK INTO THE FCST BY LATER IN THE WORK
WEEK...AS ANOTHER UPPER DISTURBANCE/COLD FRONT MOVE ACROSS THE
REGION THURSDAY. /12/
&&
.AVIATION...
EARLY THIS MORNING A COLD FRONT BISECTED THE FOUR STATE REGION FROM
SOUTHWEST ARKANSAS ALONG A MENA TO DE QUEEN AND JUST WEST OF
TEXARKANA ARKANSAS AND TYLER TO PALESTINE TEXAS LINE. A BAND OF
SHOWERS WAS OVER THE AREA AHEAD OF THE FRONT FROM EL DORADO TO
SHREVEPORT AND LUFKIN. THERE HAVE BEEN A FEW ISOLATED THUNDERSTORMS
AHEAD OF THE FRONT BUT MOST WILL BE ALONG AND IN WAKE OF THE BOUNDARY
INTO THE DAY TODAY. MVFR/IFR FLIGHT CATEGORIES WILL PREVAIL AHEAD OF
THE BOUNDARY WITH A MOSTLY IFR/MVFR IN WAKE OF THE BOUNDARY. THIS
SYSTEM WILL BE DIVIDING LINE BETWEEN LOW IFR CONDITIONS NORTH AND
WEST OF THE BOUNDARY TO MVFR WITH OCCASIONAL IFR SOUTH AND EAST.
THE CONVECTION WILL ALSO INCREASE WITH NUMEROUS STRONG TSTMS
EXPECTED...BRINGING MODERATE TO SEVERE TURBULENCE NEAR 21/12 UTC TO
21/15 UTC. AFTER 21/18 UTC...THE STRONG CONVECTION WILL BEGIN A
SHIFT EAST...BUT WILL CONTINUE OVER PARTS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA...PARTS OF EAST TEXAS...AND SOUTH CENTRAL ARKANSAS
THROUGH 22/00Z. NORTH AND WEST OF THE FRONT... EXPECT WIDESPREAD IFR
TO LIFR FLIGHT CONDITIONS DUE TO CEILINGS...RAIN...EMBEDDED TSTMS
AND FOG TO NEAR 22/06 UTC WHEN A DRY SLOT SPREADS IN FROM THE WEST
AND SOUTHWEST AFFECTING TEXAS SITE FOLLOWED BY THE NORTH LOUISIANA
AND SOUTH CENTRAL ARKANSAS TERMINALS. AS COLDER AIR SPREADS IN FROM
THE NORTHWEST LOW CEILINGS LOOK TO RETURN FOR SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS SITES AFTER 22/12 UTC TO NEAR 22/18 UTC THEN
REMAINING DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTH CENTRAL
ARKANSAS SITES BETWEEN 22/18 UTC TO 23/00 UTC. SURFACE WINDS WILL BE
SOUTHERLY 10 TO 20 KNOTS PRIOR TO FRONTAL ARRIVAL...THEN A BRIEF
SOUTHWEST TO WEST DIRECTION...AND REMAINING MOSTLY WESTERLY FOR THE
REMAINDER OF THE FORECAST PERIOD AFTER 22/00 UTC THROUGH 22/12 UTC.
AFTER 22/12 UTC THE SURFACE WINDS WILL BECOME MORE NORTHWEST DURING
THE DAY SUNDAY. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 43 59 31 49 / 100 30 10 10 0
MLU 76 53 67 35 50 / 100 70 10 10 0
DEQ 59 36 49 26 46 / 100 10 10 10 0
TXK 68 42 52 28 46 / 100 20 10 10 0
ELD 74 45 59 31 48 / 100 50 10 10 0
TYR 54 40 51 28 47 / 100 10 10 10 0
GGG 69 43 55 29 48 / 100 20 10 10 0
LFK 74 44 62 31 51 / 80 20 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ061-071>073.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ060-070.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ112-126-138-149>153-165>167.
&&
12/06Hazardous weather outlook, Dec 21, 5:39 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 539 AM CST SAT DEC 21 2013 TXZ124>126-136>138-149>153-165>167-211830- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 539 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...ISOLATED LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION... HEAVY RAINFALL WILL BE POSSIBLE...EVEN BEHIND THE FRONT. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL DIMINISH EARLY THIS EVENING...AS THE UPPER LOW LIFTS NORTHEAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY. ARZ072-073-LAZ001>006-010>014-017>022-211830- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 539 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO BRING THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS WITH DAMAGING WINDS...TORNADOES...AND ISOLATED LARGE HAIL POSSIBLE. THE SEVERE WEATHER THREAT WILL DIMINISH LATE THIS EVENING...AS THE UPPER LOW LIFTS NORTHEAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED TODAY. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-211830- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- 539 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...ISOLATED LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION... HEAVY RAINFALL WILL BE POSSIBLE...EVEN BEHIND THE FRONT...WITH WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES AND ISOLATED HIGHER AMOUNTS OF UP TO 4 INCHES POSSIBLE. THIS MAY RESULT IN SOME FLASH FLOODING...MAINLY OF LOW LYING AND POOR DRAINAGE AREAS. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL DIMINISH EARLY THIS EVENING...AS THE UPPER LOW LIFTS NORTHEAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 10:32 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 5 days |
| Dec 21, 10:32 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Dec 21, 12:37 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Dec 21, 1:36 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 54 min |
| Dec 21, 2:11 PM CST | Severe Thunderstorm Warning | SHV | Panola, Sabine, San Augustine, Shelby | 64 min |
| Dec 21, 1:08 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Webster | 67 min |
| Dec 21, 1:39 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 66 min |
| Dec 21, 2:52 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, De Soto, Natchitoches, Red River, Webster | 53 min |
| Dec 21, 3:09 PM CST | Areal Flood Advisory | SHV | Bienville, Bossier, Claiborne, Webster | 2 hr |
| Dec 21, 3:14 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 61 min |
| Dec 21, 3:17 PM CST | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Red River, Sabine, Winn | 58 min |
| Dec 21, 3:26 PM CST | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 49 min |
| Dec 21, 3:44 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 61 min |
| Dec 21, 3:52 PM CST | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 53 min |
| Dec 21, 4:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Ouachita, Winn | 61 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.